Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 324, NWS Atlanta, GA

July 29, 2007Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2007, 5:26 PM EDT for Spalding County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2007, 5:26 PM EDT (21:26 UTC)
Expired
Jul 29, 2007, 5:58 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:38 PM EDTHAIL 0.75Griffin, GAHAIL REPORTED FROM LOCATION ON COLLEGE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292126
SVRFFC
GAC255-292215-
/O.NEW.KFFC.SV.W.0324.070729T2126Z-070729T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR EXPERIMENT...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  EAST   GRIFFIN...GRIFFIN...AND TOWALAGA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3338 8435 3324 8437 3318 8415 3333 8410

$$
2 follow-up statements
000 
WWUS52 KFFC 292147
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT SUN JUL 29 2007

GAC255-292215-
/O.CON.KFFC.SV.W.0324.000000T0000Z-070729T2215Z/
SPALDING GA-
544 PM EDT SUN JUL 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN SPALDING COUNTY...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS ACROSS SPALDING 
COUNTY...EXTENDING FROM EXPERIMENT TO TOWALAGA...MOVING SOUTHEAST AT 
10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GRIFFIN...EAST GRIFFIN...AND TOWALAGA.

HAIL TO THE SIZE OF PENNIES OR LARGER WAS REPORTED AT 538 PM IN THE 
CITY OF GRIFFIN.  WHILE THIS STORM IS WEAKENING...PENNY-SIZED HAIL 
MAY STILL OCCUR IN PARTS OF CENTRAL AND EASTERN SPALDING COUNTY 
DURING THE NEXT 15 MINUTES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3338 8435 3324 8437 3318 8415 3333 8410

$$
000 
WWUS52 KFFC 292158
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN JUL 29 2007

GAC255-292207-
/O.CAN.KFFC.SV.W.0324.000000T0000Z-070729T2215Z/
SPALDING GA-
557 PM EDT SUN JUL 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SPALDING COUNTY HAS 
BEEN CANCELLED...

THE THUNDERSTORM WHICH EARLIER PROMPTED A WARNING FOR SPALDING 
COUNTY HAS WEAKENED AND IS NO LONGER DETERMINED TO BE SEVERE. 
HOWEVER...WIND GUSTS TO 35 MPH...MODERATE RAIN...AND FREQUENT 
CLOUD-TO-GROUND LIGHTNING CAN STILL BE EXPECTED FOR THE NEXT 15 TO 
20 MINUTES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3338 8435 3324 8437 3318 8415 3333 8410

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:57 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 29, 3:57 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUL 29 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
BROAD UPPER TROUGH CONTINUES ACROSS THE EASTERN U.S. AT LEAST TWO
FAIRLY SIGNIFICANT SHORT WAVES ARE PROGGED TO MOVE THROUGH THE
WESTERN PART OF THE TROUGH DURING THE NEXT 24 HOURS...WHICH SHOULD
ENHANCE SHRA/TSRA ACTIVITY ACROSS THE AREA IN ASSOCIATION WITH
DAYTIME HEATING.  AIR MASS IS VERY MOIST AND UNSTABLE WITH
WIDESPREAD 70 TO 75 DEWPOINTS ACROSS THE ENTIRE AREA...CAPES IN
THE 2000-3000 J/KG RANGE...AND LIS -2 TO -4. HOWEVER...RATHER WARM
AIR ALOFT...-5C AT 500MB...APPEARS TO BE LIMITING THE INTENSITY OF
THE ACTIVITY SO FAR TODAY. A WEAK FRONT LIES FROM NW-SE ACROSS
THE CWA FROM NEAR RMG-ATL-MCN...WHICH WILL ENHANCE AND FOCUS
SHRA/TSRA ACTIVITY THROUGH THE AFTERNOON AND MON AFTERNOON AS
WELL. SHORT WAVES WILL PROVIDE THE ADDITIONAL FORCING ALOFT. THE
FRONT IS CLEARLY VISIBLE IN THE LIGHTNING DISPLAY WITH ACTIVITY
LINED UP FROM TUL-LIT-ATL. BEST AREA FOR CONVECTION WILL BE ALONG
AND SW OF THE FRONT...WITH THE USUAL DIURNAL EMPHASIS.

AIR MASS ACROSS N GA DRIES A LITTLE BIT BY MON AFTERNOON AS THE WEAK
COLD FRONT DRIFTS FURTHER S/SW INTO CENTRAL GA. THUS...BEST
CONCENTRATION OF ACTIVITY MON SHOULD BE ACROSS CENTRAL GA...BUT
GIVEN HEATING AND MOISTURE...FEEL COMPELLED TO HOLD ONTO AT LEAST
LOW CHANCE POPS ACROSS THE NORTH. TUE...THE MOISTURE GETS PUSHED EVEN
FURTHER S/SW AS THE FRONT CONTINUES TO RETROGRADE WEST INTO THE
LOWER MS VALLEY AND ARKLATEX REGION. THE BEST FOCUS FOR CONVECTION
WILL REMAIN NEAR THE FRONT...AFFECTING FAR S PARTS OF GA THROUGH
THE MID-SOUTH AND ARKLATEX REGION. AM ALWAYS RELUCTANT TO DROP
POPS COMPLETELY AT THIS TIME OF YEAR AS THE MODELS FREQUENTLY PUSH
FRONTS AND MOISTURE TOO FAR S. WILL DROP POPS FROM THE N 1/3 OF
THE TUE-WED AREA...BUT WILL NEED TO LEAVE SLIGHT CHANCE POPS IN
FOR CENTRAL GA NEAREST THE BOUNDARY...BETTER MOISTURE...AND
INSTABILITY. GUIDANCE TEMPS APPEAR FAIRLY REASONABLE...EXCEPT FOR
RMG...WHICH CONTINUES TO SHOW HIGH MAV BIAS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS THE WEEK PROGRESSES...THE UPPER TROUGH WEAKENS AND SHIFTS
EAST. HIGH PRESSURE ALOFT...WHICH HAS BEEN PARKED OVER THE MID
U.S. FOR SOME TIME...BEGINS TO BUILD SE WHILE AT THE SAME TIME THE
WESTERN ATLANTIC SUBTROPICAL RIDGE BEGINS TO EXPAND WESTWARD INTO
THE GULF. A WEAKNESS IS LEFT ALONG THE GULF COASTAL REGION.
THUS...THE BEST AREA FOR DIURNAL CONVECTION SHOULD BE ACROSS FAR S
GA AND THE FL PANHANDLE AND POINTS W/E. THIS MOISTURE WILL BEGIN
TO CREEP BACK TO THE NORTH BY THE END OF THE WEEK AS THE WESTERN
U.S. RIDGE BREAKS DOWN AND THE ATLANTIC SUBTROPICAL RIDGE
CONTINUES TO EXPAND WESTWARD. SW FLOW WILL BEGIN TO BRING THE
DEEPER MOISTURE BACK NORTH INTO THE CWA FY FRI AND INTO THE
WEEKEND.

OVERALL THERE WILL BE LITTLE CHANGE IN MAX/MIN TEMPS THROUGH THE
WEEK...REMAINING PRETTY CLOSE TO NORMAL.  TEMPS MAY COME UP A TAD
TOWARD THE LATER HALF OF THE WEEK AS THE RIDGE ALOFT BUILDS DOWN
FROM THE NW AND 850MB TEMPS WARM TO NEAR +20C...AS OPPOSED TO +18C
RIGHT NOW.

NAM/GFS IN GOOD AGREEMENT THROUGH THE SHORT TERM ON OVERALL SYNOPTIC
PATTERN AND MOISTURE FIELDS. ECMWF MORE ROBUST WITH UPPER RIDGE
BUILDING SE OVER THE AREA FROM THE MIDWEST BY NEXT WEEK...WHICH WILL
SIGNIFICANTLY INHIBIT DAILY CONVECTIVE ACTIVITY AS RELATIVELY
DRY/STABLE NE FLOW ALOFT DEVELOPS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  92  70 /  20  20  20   5   5
ATLANTA         74  90  72  92  72 /  30  20  20   5   5
BLAIRSVILLE     68  86  66  87  65 /  20  20  20  10   5
CARTERSVILLE    70  91  67  92  67 /  30  20  20   5   5
COLUMBUS        75  93  74  94  74 /  50  50  30  20  20
GAINESVILLE     72  90  71  91  70 /  20  20  20  10   5
MACON           73  92  72  93  71 /  40  30  20  20  10
ROME            70  92  69  94  68 /  20  20  20   5   5
PEACHTREE CITY  70  90  68  92  67 /  40  30  20   5   5
VIDALIA         74  92  74  92  71 /  40  50  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/37
Hazardous weather outlook, Jul 29, 6:32 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 AM EDT SUN JUL 29 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
632 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
A MOIST LOW LEVEL AIR MASS PERSISTED OVER THE SOUTHEAST...WITH A
WEAK SURFACE FRONT ACROSS SOUTHERN TENNESSEE INTO EXTREME NORTH
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY THREAT WILL BE LIGHTNING...ALONG WITH SOME STRONG WIND
GUSTS AND POSSIBLY LARGE HAIL.

.DISCUSSION...
WEAK HIGH PRESSURE REMAINED OVER GEORGIA...WITH A NEARLY
STATIONARY BOUNDARY ACROSS SOUTHERN TENNESSEE INTO NORTH GEORGIA.
THE AIR MASS WAS MOIST...AND THIS IN COMBINATION WITH DAYTIME
HEATING SHOULD TRIGGER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.
THE ATMOSPHERE SHOULD BE MODERATELY UNSTABLE...WITH CAPES RANGING
FROM 1000 TO 2000...AND LIFTED INDEX VALUES OF MINUS TWO TO MINUS
THREE. ISOLATED THUNDERSTORMS MAY PULSE TO SEVERE LEVELS...MAINLY
DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 29, 4:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT SUN JUL 29 2007

GAZ097-109-292130-
438 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL...WIND GUSTS TO 40
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN EASTERN DODGE AND
WESTERN LAURENS COUNTIES UNTIL 530 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN CADWELL AND CHESTER...MOVING
EAST-SOUTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY...INCLUDING THE CITIES OF
PLAINFIELD...DEXTER...CHESTER...CADWELL...RENTZ...AND YONKERS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 4:44 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT SUN JUL 29 2007

GAZ108-109-292130-
444 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WILCOX AND WESTERN DODGE COUNTIES UNTIL
530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...DEVELOPING RAPIDLY...BETWEEN ABBEVILLE AND
PINEVIEW...MOVING SOUTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS EASTERN WILCOX AND WESTERN DODGE COUNTIES.
RESIDENTS OF THIS AREA SHOULD REMAIN INDOORS UNTIL THE STORM HAS
PASSED. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 5:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN JUL 29 2007

GAZ045-055-057-292130-
503 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...
WIND GUSTS TO 35 MPH...AND HEAVY RAIN IN HENRY...
CLAYTON AND DEKALB COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM DECATUR...TO STOCKBRIDGE...TO 6
MILES SOUTHEAST OF LOCUST GROVE...MOVING EAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HENRY...CLAYTON AND DEKALB COUNTIES...
INCLUDING THE CITIES OF LUELLA...STOCKBRIDGE...PANTHERSVILLE...NORTH
DRUID HILLS...NORTH DECATUR...MORROW...LOVEJOY...LAKE CITY...
JONESBORO...IRONDALE...HAMPTON...GRESHAM PARK...FOREST PARK...DRUID
HILLS AND DECATUR. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 5:06 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN JUL 29 2007

GAZ080-292145-
506 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED
HAIL IN TAYLOR COUNTY UNTIL 545 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUTLER...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THIS
ACTIVITY...INCLUDING THE CITIES OF BUTLER AND POTTERVILLE. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 5:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN JUL 29 2007

GAZ108>110-292200-
517 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WILCOX...TELFAIR AND DODGE COUNTIES
UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM PINEVIEW TO
WORKMORE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jul 29, 5:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SUN JUL 29 2007

GAZ056-292200-
520 PM EDT SUN JUL 29 2007

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND PEA-SIZED HAIL IN SPALDING COUNTY UNTIL 600 PM EDT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXPERIMENT...MOVING EAST AT 15 MPH. THIS
STORM WILL AFFECT GRIFFIN...EAST GRIFFIN...AND ORCHARD HILL.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:41 PM EDTSevere Thunderstorm WarningFFCLaurens34 min
Jul 29, 5:23 PM EDTSevere Thunderstorm WarningFFCWilcox26 min
Jul 29, 6:34 PM EDTSevere Thunderstorm WarningFFCMontgomery26 min
Jul 29, 6:52 PM EDTSevere Thunderstorm WarningFFCToombs23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.